Texas, 2006

Tornado in Texas, July 8, 2006

July 8, 2006 · NWS HGX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 8:57 AM CST, 28 minutes earlier.

Area forecast discussion, Jul 8, 8:57 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CDT SAT JUL 8 2006

.DISCUSSION...MSAS SURFACE ANALYSIS INDICATED HIGH PRESSURE OVER
NORTHEAST TEXAS THIS MORNING WITH A VERY WEAK BOUNDARY DRAPED
JUST TO THE WEST OF THE CWA EXTENDING SOUTHEAST INTO THE EXTREME
SOUTHWEST PORTIONS OF THE CWA. RADAR IMAGES INDICATED SHOWERS
DEVELOPING ALONG THE BOUNDARY IN MATAGORDA AND JACKSON COUNTIES.
BELIEVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG THE WEAK BOUNDARY THIS MORNING AND
OUTFLOW FROM THIS CONVECTION WILL LIKELY PROVIDE A FOCUS FOR
AFTERNOON DEVELOPMENT. WILL ADJUST POPS SLIGHTLY LOWER BUT KEEP
BEST CHANCE FOR RAIN SOUTH AND WEST TODAY. 32
&&

.PREV DISCUSSION... (ISSUED 511 AM CDT SAT JUL 8 2006)
SOME STREAMER SHOWERS COMING IN FROM THE GULF AND A FEW SHOWERS
STILL GOING ALONG THE FRONT NEAR INTERSTATE 10. WEAK VORT MAX
SHOWING UP OVER EAST TEXAS NEAR LFK AND IT SHOULD TRACK INTO THE
AREA THIS MORNING. HAVE GENERALLY UPPED THE POPS FOR THE SOUTHERN
HALF OF THE AREA WHERE DEEPER/RICHER MOISTURE STILL RESIDES. WILL
PROBABLY BE MAINLY SHOWERS THIS MORNING AND THEN SHRA/TSRA THIS
AFTERNOON AS TEMPERATURES EXCEED 88 DEGREES. UPPER HIGH OVER WEST
TEXAS WILL SAG A LITTLE FARTHER SOUTHEAST BEFORE WEAKENING BUT
SHOULD END UP OVERHEAD BY TUESDAY MORNING. WOULD EXPECT THE
PRECIPITATION THAT WE DO GET TO BE MAINLY TIED TO DAYTIME HEATING
AND THE SEABREEZE SUNDAY THROUGH THURSDAY. SURGE OF TROPICAL
MOISTURE TO MOVE INTO THE EASTERN ZONES MONDAY AND TUESDAY. DIDNT
MAKE ANY CHANGES TO PREVIOUS PACKAGE BEYOND WEDNESDAY EXCEPT FOR
MINOR TWEAKS TO MINS.

GFS HAS BACKED OFF FROM THE WAVE ARRIVING HERE WED/THU...DOESNT
HAVE MUCH AS UPPER RIDGE OVERHEAD STRENGTHENING...I SHOULD HAVE
BELIEVED THE ECMWF YESTERDAY INSTEAD OF GFS...

NOTE...KHGX RADAR IS DOWN...TECHNICIANS WILL BE IN TODAY TO LOOK
INTO THE OUTAGE.
45

AVIATION...
LOW LEVEL CONFLUENT FLOW PRODUCING ISOLATED TO SCATTERED SHOWERS
NEAR INTERSTATE 10 CORRIDOR EARLY THIS MORNING. THIS MAY LINGER ON
FOR THE NEXT FEW HOURS. HAVE INCLUDED CB WITH CLOUD GROUP AND VCSH
HOU AND TEMPO FOR -SHRA BOTH IAH/HOU EARLY THIS MORNING. CEILINGS
TEMPORARILY MAY BE MVFR. LIGHT FOG SHOULD PERSIST OVER LBX BUT VISIBILITIES
EXPECTED TO IMPROVE SHORTLY AFTER SUNRISE. MAINLY SCATTERED CEILINGS
TODAY. MOISTURE LEVELS APPEARS TO BE RELATIVELY HIGH UP TO ABOUT
15 KFT AS PER EVENING SOUNDINGS. WE SHALL INCLUDE CB GROUP AGAIN FOR
THIS AFTERNOON FOR IAH/HOU/LBX.
37

MARINE...
LIGHT NORTHEAST FLOW VEERING LATER TODAY AS SURFACE HIGH OVER
MISSISSIPPI VALLEY CONTINUES SHIFTING TO THE EAST. ONSHORE FLOW WILL
BE ESTABLISHED TONIGHT AND WILL THEN PERSIST FOR AT LEAST SEVERAL
DAYS. PRESSURE GRADIENT WILL TO TIGHTEN UP A LITTLE BIT
MONDAY/TUESDAY WITH ONSHORE FLOW INCREASING SOMEWHAT AS A
CONSEQUENCE. HOWEVER...WINDS EXPECTED TO REMAIN AT OR BELOW 15 KNOTS
WITH SEAS AT 4 FEET OR LOWER.
37
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 8, 3:18 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CDT SAT JUL 8 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-090930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
418 AM CDT SAT JUL 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 70 km away, was scanning. The volume nearest the first event began at 15:26 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Chambers

When
July 8, 9:25 AM CST
Where
Chambers County, 6 mi S of Sea Breeze
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
29.633, -94.383

Tornado caused no damage near the Intracoastal Bridge on Highway 124 near the Chambers-Galveston county line.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523459.